Alert archive / West Virginia / Flash Flood Warnings in 2014

Flash Flood Warning 10, NWS Charleston, WV

May 28, 2014Jackson County, West Virginia; Meigs County, Ohio

NWS Charleston, WV issued this flash flood warning at May 28, 2014, 9:28 PM EDT for Jackson County, West Virginia; Meigs County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2014, 9:28 PM EDT (01:28 UTC)
Expired
May 29, 2014, 1:15 AM EDT
In force
4 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Meigs County, OH, Jackson County, WV

The radar

The Charleston,WV radar (KRLX), 78 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1931 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WGUS51 KRLX 290128
FFWRLX
OHC105-WVC035-290515-
/O.NEW.KRLX.FF.W.0010.140529T0128Z-140529T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
928 PM EDT WED MAY 28 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN JACKSON COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN MEIGS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF RACINE...

* UNTIL 115 AM EDT

* AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN HAVE FALLEN FROM REPETITIVE THUNDERSTORM OVER THE  
  WARNED AREA.

* ADDITIONAL SHOWERS AND THUNDERSTORMS WILL PRODUCE ADDITIONAL       
  RAINFALL ACCUMULATIONS POSING A THREAT FOR CREEKS AND SMALL        
  STREAMS TO BECOME OUT OF THEIR BANKS. 911 REPORTED ROUTE           
  68 IN RAVENSWOOD JACKSON COUNTY IN WEST VIRGINIA IMPASSABLE. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SKULL      
  RUN...LITTLE SANDY CREEK...COON RUN...AND LAUCKS RUN IN MEIGS      
  COUNTY IN OHIO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A MUD SLIDE WAS REPORTED IN SKULL RUN IN JACKSON COUNTY WEST 
VIRGINIA. OTHER CREEKS AND SMALL STREAMS ACROSS THE WARNED AREA 
COULD BECOME OUT OF THEIR BANKS THROUGH AT LEAST 115 PM. 

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING 
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3904 8160 3902 8157 3888 8166 3897 8192
      3900 8195 3899 8197 3900 8198 3906 8195
      3909 8176

$$

08
2 follow-up statements
674 
WGUS51 KRLX 290136 CCA
FFWRLX
OHC105-WVC035-290515-
/O.COR.KRLX.FF.W.0010.140529T0128Z-140529T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
928 PM EDT WED MAY 28 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN JACKSON COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN MEIGS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF RACINE...

* UNTIL 115 AM EDT

* AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN HAVE FALLEN FROM REPETITIVE THUNDERSTORM OVER THE  
  WARNED AREA.

* ADDITIONAL SHOWERS AND THUNDERSTORMS WILL PRODUCE ADDITIONAL       
  RAINFALL ACCUMULATIONS POSING A THREAT FOR CREEKS AND SMALL        
  STREAMS TO BECOME OUT OF THEIR BANKS. 911 REPORTED ROUTE           
  68 IN RAVENSWOOD JACKSON COUNTY IN WEST VIRGINIA IMPASSABLE. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SKULL      
  RUN...LITTLE SANDY CREEK...COON RUN...AND LAUCKS RUN IN MEIGS      
  COUNTY IN OHIO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A MUD SLIDE WAS REPORTED IN SKULL RUN IN JACKSON COUNTY WEST 
VIRGINIA. OTHER CREEKS AND SMALL STREAMS ACROSS THE WARNED AREA 
COULD BECOME OUT OF THEIR BANKS THROUGH AT LEAST 115 AM. 

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING 
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3904 8160 3902 8157 3888 8166 3897 8192
      3900 8195 3899 8197 3900 8198 3906 8195
      3909 8176

$$

08
856 
WGUS71 KRLX 290336
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1136 PM EDT WED MAY 28 2014

OHC105-WVC035-290341-
/O.CAN.KRLX.FF.W.0010.000000T0000Z-140529T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MEIGS OH-JACKSON WV-
1136 PM EDT WED MAY 28 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN MEIGS
COUNTY IN SOUTHEAST OHIO...AND NORTH CENTRAL JACKSON COUNTY IN WEST
VIRGINIA...

THE FLASH FLOOD WARNING HAS BEEN CANCELLED AS HEAVY RAIN IS NO LONGER
EXPECTED. JACKSON COUNTY 911 REPORTS THAT ROUTE 68 IN RAVENSWOOD IS 
PASSABLE...AND NO ADDITIONAL FLOODING HAS BEEN REPORTED IN THE 
WARNED AREA THIS EVENING.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3903 8160 3902 8157 3888 8166 3897 8192
      3900 8195 3899 8197 3900 8198 3906 8195
      3909 8176

$$

50

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 28, 9:26 PM EDT, 2 minutes earlier.

Area forecast discussion, May 28, 9:26 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
926 PM EDT WED MAY 28 2014

.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS THROUGH
THURSDAY. DRIER AIR FILTERS SOUTH BY LATE FRIDAY. HIGH PRESSURE
FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
930 PM UPDATE...NO MAJOR CHANGES NEEDED.

PREVIOUS DISCUSSION FOLLOWS... A WARM...VERY MOIST AND UNSTABLE
ATMOSPHERE WILL BE IN PLACE WITH WEAK NORTHWEST FLOW ALOFT. A COLD
FRONT TO OUR NORTH WILL SLOWLY DROP SOUTH LATE TONIGHT AND
THURSDAY INTO OUR AREA UNDER THIS WEAK NORTHWEST FLOW ALOFT...AND
INTERACT WITH THIS SUMMER LIKE ATMOSPHERE. THE MODELS ARE IN
REASONABLE AGREEMENT ON THE FRONT WHICH WILL TOUCH OUR NORTHERN
BORDER THIS EVENING...THEN STRUGGLE SOUTHWARD ACROSS THE NORTH
TONIGHT...POSSIBLY DISSIPATING OVER THE CENTRAL AND SOUTHERN WEST
VIRGINIA DURING THURSDAY. IN ANY CASE...REGARDLESS OF WHAT HAPPENS
TO THE FRONT THURSDAY...THE DEEPER MOISTURE WILL CONTINUE
SOUTHWARD WITH MOST OF THE CONVECTION INTO SOUTHEASTERN SECTIONS
BY THURSDAY EVENING AS NORTHWEST FLOW ALOFT BEGINS TO STRENGTHEN.
OUTSIDE OF THE DIURNAL STORMS THIS AFTERNOON AND EVENING...THE
BEST CHANCE OF ORGANIZED STORMS WILL BE AHEAD OF THE FRONT ACROSS
THE NORTH TONIGHT...AND INTO CENTRAL AND SOUTHERN SECTIONS
THURSDAY. WITH HEAVY RAIN POTENTIAL OVER A RELATIVELY LONG PERIOD
OF TIME...THE FLASH FLOOD WATCH CONTINUES THROUGH THURSDAY. QPF
MAY BE HIGHLY VARIABLE AND DEPENDS ON THE EVOLUTION AND PROGRESS
OF THE CONVECTION.

FOR TEMPERATURES...CONTINUE TO GO ON THE HIGH SIDE TONIGHT WITH ALL
THE MOISTURE...AND ACTUALLY LEANING ON THE COOLER SIDE NORTH
THURSDAY WITH ALL THE CLOUDS AND CONVECTION. SEEMS THE BETTER COLD
ADVECTION LAGS BEHIND THE FRONT...AND NOT MUCH OF A FACTOR IN THE
NORTH THURSDAY FOR COOLING.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
A WEAK COLD FRONT WILL BE PUSHING SLOWLY SOUTHEAST THURSDAY
NIGHT...WITH THE BOUNDARY EXPECTED TO BE SOUTH OF OUR AREA BETWEEN
12 TO 15 UTC FRIDAY. AS THIS FEATURE PUSHES SOUTHEAST...EXPECT
PRECIP CHANCES AND ANY HEAVY RAIN THREAT WILL ALSO PUSH SOUTHEAST.

HIGH PRESSURE WILL THEN BUILD IN FRIDAY WITH PRECIP CHANCES COMING
TO AN END REGION-WIDE FRIDAY AFTERNOON.  SATURDAY SHOULD BE
DRY...WITH TEMPERATURES REMAINING ABOVE NORMAL.

MET/MAV NUMBERS LOOK REASONABLE AND ARE CLOSE TO PREVIOUS FORECASTED
HIGHS/LOWS...SO WILL GENERALLY BE FOLLOWED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GENERALLY WENT WITH WPC THINKING WITH SOME TWEAKS. HIGH PRESSURE
WILL SLIDE SOUTHEAST...ALLOWING A FRONT TO APPROACH FROM THE
NORTHWEST. SEVERAL MID-LEVEL FEATURES ARE ALSO FORECAST TO PUSH
EAST ACROSS THE AREA.

AS A RESULT...DRY CONDITIONS SATURDAY NIGHT WILL GIVE WAY TO CHANCES
FOR SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE PERIOD.

WPC TEMPS LOOK GOOD...BUT MADE SOME MINOR TWEAKS TO MATCH UP BETTER
WITH THE NEIGHBORS.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
00Z THURSDAY THRU 00Z FRIDAY...
A COLD FRONT...SLOWLY SAGGING SOUTH INTO THE AREA...WILL KEEP
ROUNDS OF SHOWERS AND THUNDERSTORMS GOING FOR THE ENTIRE TAF
PERIOD. BULK OF ACTIVITY 00Z-09Z THURSDAY WILL BE ACROSS SOUTHEAST
OHIO AND NORTHERN AND CENTRAL WV...INCLUDING SITES
KPKB...KCKB...KHTS...AND PERHAPS KCRW AND KEKN. FRONT WILL SLOWLY
SAG SOUTH ON THURSDAY...SHIFTING THE BULK OF CONVECTION ACROSS THE
CENTRAL AND SOUTHERN AREAS AFTER 15Z...INCLUDING
KEKEN...KCRW...KHTS...AND KBKW...WITH LESS ACTIVITY ACROSS THE
NORTH.

EXPECT WIDESPREAD MVFR...AND LOCAL IFR/LIFR CONDITIONS IN
SHOWERS/STORMS.

IN ADDITION...ANY CLEARING TONIGHT...WILL CREATE LOCAL MVFR/IFR
FOG...WITH ANY FOG GENERALLY DEVELOPING AFTER 06Z THURSDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM

ALTERNATE SCENARIOS: LOCATION AND DEPTH OF FOG TONIGHT MAY VARY
FROM FORECAST. TIMING OF THUNDERSTORMS AND RESULTANT MVFR OR WORSE
CONDITIONS MAY VARY FROM FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                  THU 05/29/14
UTC 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
EDT 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    L    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    L    L    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    H
PKB CONSISTENCY  M    M    M    M    M    H    H    H    H    M    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z FRIDAY...
IFR POSSIBLE IN SHOWERS OR THUNDERSTORMS INTO THURSDAY
EVENING...WITH IFR FOG POSSIBLE AGAIN AFTER 00Z FRIDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR WVZ005>008-
     013>020-024>040-046-047.
     FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR WVZ009>011.
OH...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR OHZ083-085>087.
     FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR OHZ066-067-
     075-076-084.
KY...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR VAZ003-004.

&&

SYNOPSIS...JSH/JMV
NEAR TERM...JMV/SL
SHORT TERM...JSH
LONG TERM...JSH
AVIATION...SL
Hazardous weather outlook, May 28, 6:37 AM EDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
637 AM EDT WED MAY 28 2014

KYZ101>103-105-OHZ083-085>087-VAZ003-004-WVZ005>008-013>020-024>040-
046-047-291045-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
637 AM EDT WED MAY 28 2014

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ALSO...THIS AFTERNOON INTO EARLY EVENING...A FEW THUNDERSTORMS
COULD PULSE BRIEFLY TO STRONG ENOUGH LEVELS...TO CAUSE SOME LARGE
HAIL. OF COURSE...LIGHTNING IS ALWAYS A HAZARD WITH ANY
THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-084-WVZ009>011-291045-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER-
637 AM EDT WED MAY 28 2014

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ALSO...THIS AFTERNOON INTO EARLY EVENING...A FEW THUNDERSTORMS
COULD PULSE BRIEFLY TO STRONG ENOUGH LEVELS...TO CAUSE SOME LARGE
HAIL. OF COURSE...LIGHTNING IS ALWAYS A HAZARD WITH ANY
THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 28, 5:25 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
525 PM EDT WED MAY 28 2014

WVZ032-040-047-282200-
BARBOUR WV-RANDOLPH WV-TAYLOR WV-
525 PM EDT WED MAY 28 2014

...SPECIAL WEATHER STATEMENT FOR TAYLOR...NORTHERN BARBOUR AND
EXTREME NORTHERN RANDOLPH COUNTIES UNTIL 600 PM EDT...

AT 523 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
PHILIPPI...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR MOATSVILLE AROUND 530 PM...NESTORVILLE AROUND
540 PM...MONTROSE AROUND 550 PM AND KERENS AROUND 600 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3895 7969 3918 8021 3924 8016 3934 8011
      3926 7984 3925 7984 3925 7981 3923 7980
      3913 7983 3909 7978 3904 7977 3902 7966

12
Special weather statement, May 28, 5:44 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
544 PM EDT WED MAY 28 2014

OHZ076-WVZ009>011-282245-
PLEASANTS WV-TYLER WV-WASHINGTON OH-WOOD WV-
544 PM EDT WED MAY 28 2014

...SPECIAL WEATHER STATEMENT FOR TYLER...NORTHERN WOOD...PLEASANTS
AND WASHINGTON COUNTIES UNTIL 645 PM EDT...

AT 537 PM EDT...STRONG THUNDERSTORMS WERE MOVING EAST AT 10 MPH.

THESE STORMS WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 16 IN OHIO...AND BETWEEN MILE MARKERS 183 AND 186 IN
WEST VIRGINIA.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3960 8134 3961 8127 3958 8125 3958 8104
      3955 8103 3961 8095 3960 8084 3955 8079
      3941 8077 3934 8082 3934 8089 3939 8093
      3934 8096 3935 8103 3930 8133 3948 8182
      3948 8171 3952 8170 3959 8149 3963 8145

21
Special weather statement, May 28, 6:16 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
616 PM EDT WED MAY 28 2014

WVZ010-011-019-020-282245-
DODDRIDGE WV-PLEASANTS WV-RITCHIE WV-TYLER WV-
616 PM EDT WED MAY 28 2014

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN RITCHIE...TYLER...
CENTRAL DODDRIDGE AND PLEASANTS COUNTIES UNTIL 645 PM EDT...

AT 614 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF ST.
MARYS...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR MOUNTAIN AROUND 630 PM...WEST UNION AROUND
640 PM AND SMITHBURG AROUND 650 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3935 8059 3914 8069 3931 8120 3945 8113
      3947 8111

12
Special weather statement, May 28, 6:47 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
647 PM EDT WED MAY 28 2014

OHZ085-WVZ008-282345-
JACKSON WV-MEIGS OH-
647 PM EDT WED MAY 28 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN MEIGS COUNTY IN
SOUTHEAST OHIO...AND NORTHERN JACKSON COUNTY IN WEST VIRGINIA UNTIL
745 PM EDT...

AT 632 PM EDT...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO
DEVELOPING OVER THE SAME AREA...OF SOUTHEAST MEIGS COUNTY OHIO...AND
NORTHERN JACKSON COUNTY IN WEST VIRGINIA AT LEAST THROUGH 745 PM.

HEAVY RAINFALL WILL RESULT INTO SUDDEN RISES OF CREEKS AND SMALL
STREAMS...PARTICULARLY LITTLE SANDY CREEK...COON RUN...LITTLE POND
CREEK AND WASHINGTON RUN IN NORTHEAST JACKSON WEST VIRGINIA.

IN MEIGS COUNTY OHIO...MOST OF THE HEAVY RAIN WILL FALL OVER LAUCKS
RUN...FORKED RUN...AND OLD TOWN CREEK.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
147 AND 156 IN WEST VIRGINIA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3901 8153 3898 8153 3896 8155 3892 8150
      3895 8191 3897 8192 3907 8192 3907 8168

08
Local storm report, May 28, 9:03 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
903 PM EDT WED MAY 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      MOUNTAIN                39.36N  80.91W
05/28/2014                   RITCHIE            WV   EMERGENCY MNGR

            NORTH FORK OUT OF BANKS. RT 74 IMPASSABLE. FLOODING IS
            ONGOING AS OF 900PM LOCAL TIME.

&&

EVENT NUMBER RLX1400946

LZ
Local storm report, May 28, 9:22 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
922 PM EDT WED MAY 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      1 NNW RAVENSWOOD        38.97N  81.78W
05/28/2014                   JACKSON            WV   911 CALL CENTER

            WV68 FLOODED...LIKELY DUE TO BLOCKED CULVERTS.

&&

EVENT NUMBER RLX1400947

LZ

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 9:12 PM EDTFlash Flood WarningRLXDoddridge, Pleasants, Ritchie3 hr
May 28, 9:31 PM EDTSpecial Weather StatementRLXDoddridge, Harrison, Taylor, Tyler3 hr
May 29, 1:08 PM EDTSpecial Weather StatementRLXMason37 min
May 29, 7:20 PM EDTSpecial Weather StatementRLXBarbour, Lewis, Upshur55 min
May 29, 7:42 PM EDTFlash Flood WarningRLXDoddridge, Gilmer, Harrison, Lewis3 hr
May 29, 1:22 PM EDTFlash Flood WarningRLXGallia3 hr

Nearby

Flash Flood Warnings in West Virginia, 2014Flash Flood Warnings in Ohio, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.